Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 23, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Nov 11, 2022, 3:19 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Nov 11, 2022, 8:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2022, 3:19 AM CST (09:19 UTC)
- In effect from
- Nov 11, 2022, 8:00 PM CST
- Expired
- Nov 12, 2022, 5:33 AM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206 WWUS74 KBRO 110919 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 319 AM CST Fri Nov 11 2022 TXZ451-454-455-111730- /O.NEW.KBRO.WI.Y.0023.221112T0200Z-221112T1200Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 319 AM CST Fri Nov 11 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...From 8 PM this evening to 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front is expected to work south through this evening, reaching SPI by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
219 WWUS74 KBRO 111620 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1020 AM CST Fri Nov 11 2022 TXZ451-454-455-120330- /O.CON.KBRO.WI.Y.0023.221112T0200Z-221112T1200Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 1020 AM CST Fri Nov 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...From 8 PM this evening to 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front is expected to work south through this evening,reaching SPI by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
103 WWUS74 KBRO 111947 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 147 PM CST Fri Nov 11 2022 TXZ451-454-455-121000- /O.CON.KBRO.WI.Y.0023.221112T0200Z-221112T1200Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 147 PM CST Fri Nov 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...From 8 PM this evening to 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
769 WWUS74 KBRO 120314 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 914 PM CST Fri Nov 11 2022 TXZ451-454-455-121200- /O.CON.KBRO.WI.Y.0023.000000T0000Z-221112T1200Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 914 PM CST Fri Nov 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds 20 to 30 mph with frequent gusts up to 40 mph. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
951 WWUS74 KBRO 121133 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 533 AM CST Sat Nov 12 2022 TXZ451-454-455-121245- /O.CAN.KBRO.WI.Y.0023.000000T0000Z-221112T1200Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 533 AM CST Sat Nov 12 2022 ...WIND ADVISORY IS CANCELLED... A few wind gusts may still top 30 to 35 mph at times this morning into this afternoon, with conditions generally remaining below Wind Advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 10:47 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Nov 10, 10:47 PM CST, 4 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1047 PM CST Thu Nov 10 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Friday night)
Issued at 304 PM CST Thu Nov 10 2022
Weak ridging to a zonal flow at the 500 mb level will produce
tranquil weather conditions for the BRO CWFA tonight through
Friday. While dry weather will prevail for a majority of this
period, some isolated convection may attempt to sneak into the far
northern ranchlands late Friday afternoon and early evening.
Friday night, conditions rapidly deteriorate due to the passage of
a cold front, and scattered to numerous showers and thunderstorms
are anticipated. The Storm Prediction Center places all of Deep
South Texas and the Rio Grande Valley in a Marginal Risk for
severe weather. However, given the overnight passage of the front,
and low confidence in the strength of the convection, will not
include the mention of strong to severe thunderstorms in the
official forecast at this time. Temperature- wise, well above
normal daytime highs and overnight lows in advance of the cold
front will be tempered to below normal lows Friday night as the
front barrels through the region.
&&
.LONG TERM...
(Saturday through next Thursday)
Issued at 304 PM CST Thu Nov 10 2022
As the cold front will have passed through Deep South Texas and
Rio Grande Valley, the big focus to start the long term will be
the large change in temperatures. Some places may see temperatures
drop 20 to 30 degrees when comparing the highs between Friday and
Saturday. The western half of Deep South Texas will have higher
temperatures in the 60s while the eastern coastal region will see
highs in the upper 50s. The difference in highs is due to the
density of the cloud coverage. The eastern coastal areas are
expected to have more dense clouds, while the western areas will
have thinning cloud cover allowing for the sun to peak through.
Lows Saturday night/Sun morning will range from upper 40s to
upper 50s. The strong winds associated with this front may result
in Wind Advisories along the Lower Texas Coast, and Rip Current
Risk and Coastal Flood statements may need to be issued as well.
Lingering showers are expected for Saturday morning, however PoPs
will decrease throughout the day. Temperatures will start to warm
back up on Sunday with highs in the 60's and lows in the upper 40s
and 50s as there will still be some dense cloud coverage and
north wind to prevent temperatures from warming up quickly.
Monday, the front that passed through will return as a warm front
that will bring in warm air and moisture advection so that highs
will reach into the upper 70s for most of Deep South Texas and
lows in the upper 50s and low 60s.
On Monday night, another cold front will ooze through the Rio Grande
Valley and will bring isolated showers along with it. This cold
front keeps our temperatures cooler for the rest of the week as
multiple blasts of cooler air will move into Deep South Texas and
winds will stay out of the north. The trend for lows for the rest of
the period range from Tuesday morning to Thursday in the 40s to low
60s with the colder temperatures be closer to the Northern Ranchlands
and the warmer temperatures in the southeast Rio Grande Valley ,
while the highs will range from 50s to 60s, which is much cooler
than our normal highs. Isolated coastal showers will also persist
throughout most of the period as well while the western interior
will be more cloudy.
&&
.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Thu Nov 10 2022
VFR and light to moderate southeast wind is forecast overnight
and Friday. Some gusts may approach 20 knots Friday. Flying
conditions deteriorate Friday night as a strong cold front surges
through Deep South Texas between 11/02Z-06z. A potential squall
line may precede the leading edge of the front with gusts at 35
knots or greater.
&&
.MARINE...
Issued at 304 PM CST Thu Nov 10 2022
(Tonight through Friday Night): Buoy 42020 reported south-southeast
winds around 8 knots gusting to around 10 knots with seas
slightly under 4 feet with a period of 8 seconds at 1350 CST/1950
UTC. Generally moderate winds and seas will prevail along the
Lower Texas Coast tonight through Friday with high pressure in
control. Marine conditions will then rapidly deteriorate Friday
night due to the passage of a cold front, with strong winds and
rough seas anticipated.
(Saturday through Tuesday Night): Marine conditions will start
very rough with seas around 7 to 9 feet in the Gulf waters thus
Small Craft Advisory conditions will start out the period. A Gale
Watch has been issued for early Saturday morning in the wake of
the cold front moving through. Waves will drop to 5 to 6 feet on
Sunday with northerly winds around 20 kts with small craft
exercise caution conditions. Another cold front will move through
on Monday night and Tuesday morning, that will bring stronger
winds that will force marine conditions back into Small Craft
Advisories until early Tuesday morning with small craft exercise
caution conditions taking over for the rest of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 72 88 53 59 / 0 0 80 40
HARLINGEN 69 88 50 58 / 0 10 80 30
MCALLEN 71 92 53 61 / 0 10 70 20
RIO GRANDE CITY 69 91 52 63 / 0 0 50 10
SOUTH PADRE ISLAND 76 82 59 64 / 0 0 80 50
BAYVIEW/PORT ISABEL 70 86 52 60 / 0 0 80 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX... until 2 AM CST Friday for TXZ451-454-455.
High Rip Current Risk until 6 AM CST Friday for TXZ451-454-455.
GM...Gale Watch from late Friday night through Saturday afternoon for
GMZ150-155-170-175.
&&
SHORT TERM...66
LONG TERM....64
AVIATION...59-GBHazardous weather outlook, Nov 10, 4:21 PM CST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 421 PM CST Thu Nov 10 2022 TXZ248>255-351-353>355-451-454-455-112230- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 421 PM CST Thu Nov 10 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Minor coastal flooding this evening. A Coastal Flood Statement has been issued. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents at the local beaches through the entire period. Minor coastal flooding near each high tide cycle through early next week due to higher seas and a favorable fetch. One or two strong thunderstorms are possible Friday evening into Friday night as a cold front sweeps through. Gusty winds are the primary concern. A 25 to 35 degree temperature drop is forecast between Friday afternoon to Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-112230- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 421 PM CST Thu Nov 10 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch has been issued for late Friday night through Saturday afternoon. Additional Small Craft Advisories are expected off and on much of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:17 AM CST | Gale Warning | BRO | 31 hr | |
| Nov 11, 1:47 PM CST | Coastal Flood Statement | BRO | Cameron, Kenedy, Willacy | 13 hr |
| Nov 11, 1:47 PM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 38 hr |
| Nov 11, 1:47 PM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.